Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Stomach pain, not menstrual pain. Had gastroenteritis. Worried about bowel cancer?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions
Hi, I am a 30 yr old female with a very uncomfortable feeling in my stomach - it feels as though I have been kicked in the stomach - it aches a lot. It is coming from the middle of my stomach. I have had the pain for a week - I have also experienced painful churning stomach cramps. I am sure that this is not a menstrual pain and is therefore digestive in nature. Please advise what this may be and what I could take to ease it ?

I had two bouts of gastroenteritis last year - the pain I had that time was a lower left abdominal pain as opposed to a central stomach pain. I had an ultrasound and got the all clear - I also had blood tests and no inflammatory cells were picked up on - i.e. I got the all clear on that also - my doctor put the pain down to mild IBS due to a stressful lifestyle.

I am worried that I might have bowel/colon cancer. I would be grateful for any advice.

Many thanks in advance
Posted Tue, 22 May 2012 in Abdominal Pain
Answered by Dr. Shainaz Arif Kaware 8 hours later
Thanks for writing in.
First of all, I would like to reassure you that you do not have colon cancer. This is so as you are too young and secondly, your symptoms are different from those seen in colon cancer.
The cramping pain in your abdomen can be due to a parasitic infection, gastroenteritis.
In order to help you better, I would need to narrow down the possibilities so that a detailed and pertinent evaluation can be done. To help me do the same, please answer the following questions:
a.     Do you have diarrhoea? If yes, since when? Have you been passing any mucus (whitish material ) in your stools?
b.     Is the abdominal pain relieved by passing stool?
c.     Do you have any associated nausea or vomiting?
d.     Does the pain have any relationship with food? Does it increase or decrease on taking food?
Till we narrow down the cause, you can take an anti-spasmodic like Dicyclomine or Hyoscine. This is a prescription drug and you can speak with your physician about the same.
Awaiting your reply.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor